Texas, 2004

Hail and Damaging Wind in Texas, June 25, 2004

June 25, 2004 · NWS FWD · 5 events in 3 counties and zones

2 hail, 2 heavy rain, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 1:45 PM CST, 39 minutes earlier.

Area forecast discussion, Jun 25, 1:45 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT FRI JUN 25 2004

.SHORT TERM...
CURRENTLY...COUPLE OF CLUSTERS OF STORMS WITH LOCALLY HEAVY RAINFALL
OCCURRING OVER N TX. ONE WAS FROM THE METROPLEX/NWD TO NEAR DECATUR
AND GAINESVILLE...THE OTHER WAS OVER SW ZONES IN THE VCNTY OF
LAMPASAS...GATESVILLE AND KILLEEN. THESE WERE GENERATED IN AREA OF
WEAK CONVERGENCE ALONG A STALLED FRONT W/NW OF D/FW AND ON W SIDE OF
WEAK MID LVL LOW CENTERED OVER SC TX...WHICH HAS CREATED A QUASI-
DEFORMATION ZONE WITH SOME QC VECTOR CONVERGENCE IN THE MID LVLS
OVER N TX.

AREA TO REMAIN UNDER INFLUENCE OF THESE FEATURES THROUGH THE WEEKEND
WITH SHORT RANGE MODELS HAVING ALL KINDS OF TROUBLE WITH WHERE
RAIN/STORMS WILL DEVELOP AND BE MOST NUMEROUS. WITH MARGINAL
CONFIDENCE AT BEST...WILL FIELD BEST POPS SE 1/2 OF N TX WHERE
DEEPER MOISTURE AND BETTER INSTABILITIES SHOULD RESIDE AND WHERE
OUTFLOW INTERACTIONS SHOULD BE MOST NUMEROUS. DUE TO THE WEAK MID
LVL FLOW/SHEAR EXPECTED...STORM MOTIONS SHOULD BE SLOW/SPORADIC/AND
PROPAGATION-BASED...RESULTING IN LOCALLY HEAVY RAINFALL EACH AFTN.
THIS WILL BE INDICATED IN THE FCST AND WILL FOREGO ANY FLASH FLOOD
WATCH ISSUANCE ATTM WITH UNCERTAINTIES ABOUND. A WATCH COULD BE
NEEDED OVER THE WEEKEND...BUT PLAYING IT BY EAR FOR NOW.
ACTIVITY SHOULD DECREASE IN COVERAGE/INTENSITY EACH NIGHT WITH LOSS
OF HEATING. FRONT SLOWLY MIGRATES BACK NWD TO THE RED RIVER BY SUN
NIGHT...AS MID LVL LOW SHEARS/WEAKENS WHILE BEING ABSORBED INTO THE
WESTERLIES FURTHER NORTH. WILL HOLD TO LOWER POPS BY THEN.

TEMPS ALSO A CRAP SHOOT AS CLOUD COVER/RAINFALL WILL HAVE AFFECTS
EACH DAY...BUT WHERE? A COMPROMISE OF MOS NUMBERS LOOKS GOOD.

.LONG TERM...
MODEL DISPARITIES CONTINUE THROUGHOUT NEXT WEEK. GFS WANTS TO KEEP A
DISTURBED...WEAK MID LVL TROUGHING PATTERN WITH QPF ALL OVER THE
PLACE. UKMET/ECMWF TREND MORE TO MID LVL RIDGING BACK OVER AT LEAST
THE ERN 1/2 OF TX AS GT LAKES CYCLONE RETREATS NWD THROUGH
MID-LATE NEXT WEEK. LEANING WITH THE LATTER WITH MORE DIURNAL...
MAINLY ISOLATED ACTIVITY WITH TEMPS RISING BACK AROUND 90 EAST/LOWER
90S WEST...BUT STILL NEARLY A CATEGORY BELOW CLIMO FOR LATE JUNE
OVER N TX.

.PRELIMINARY TEMPS/POPS...
DALLAS-FT. WORTH, TX   70  86  71  86 /  20  40  20  30
WACO, TX               71  86  71  88 /  40  40  20  40
PARIS, TX              68  84  69  85 /  30  40  20  40
DENTON, TX             68  86  68  86 /  20  30  20  30
MCKINNEY, TX           69  85  69  86 /  20  40  20  30
DALLAS, TX             70  86  71  86 /  20  40  20  30
TERRELL, TX            71  84  71  85 /  30  40  30  40
CORSICANA, TX          72  84  72  86 /  40  50  30  50
TEMPLE, TX             72  85  72  88 /  50  50  30  40
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

05/
Hazardous weather outlook, Jun 25, 11:10 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 PM CDT FRI JUN 25 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1210 PM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS
TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL TO
BETWEEN 1 TO 2 INCHES. SCATTERED THUNDERSTORMS WILL CONTINUE
DEVELOPING AS DAYTIME HEATING AND INSTABILITY INCREASE SOUTH OF A
STATIONARY FRONT EXTENDING FRONT NEAR ABILENE...TO JACKSBORO...TO
GAINESVILLE...ALONG WITH WEAK UPPER DISTURBANCE LOCATED OVER THE
REGION. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY SUNSET
AS HEATING IS LOST.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SATURDAY
THROUGH NEXT THURSDAY. A SERIES OF WEAK UPPER AIR DISTURBANCES WILL
INTERACT WITH A NEARLY STATIONARY SURFACE FRONT AND A MOIST
...UNSTABLE ENVIRONMENT TO PRODUCE THUNDERSTORMS PERIODICALLY
THROUGH MUCH OF NEXT WEEK. THE MAIN THREATS FROM THESE STORMS WILL
BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING OVER
ALL OF NORTH TEXAS.

05/

In the hours before

Special weather statement, Jun 25, 1:15 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT FRI JUN 25 2004

TXZ102-103-118-252015-
DENTON-TARRANT-WISE-
215 PM CDT FRI JUN 25 2004

...SIGNIFICANT WEATHER UPDATE...

AT 215 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER
OF THUNDERSTORMS WITH HEAVY RAINFALL...4 MILES NORTHWEST OF HASLET...
OR 9 MILES NORTHEAST OF EAGLE MOUNTAIN...MOVING SLOWLY SOUTHWEST AT
5 MPH.

HASLET...AVONDALE...AND EAGLE MOUNTAIN LAKE...ARE IN THE PATH OF
THIS STORM.

VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH ARE
LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. TURN AROUND...DONT DROWN.

25
Special weather statement, Jun 25, 1:17 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT FRI JUN 25 2004

TXZ156-157-252015-
CORYELL-LAMPASAS-
217 PM CDT FRI JUN 25 2004

...SIGNIFICANT WEATHER UPDATE...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF EVANT...MOVING SOUTHWEST AT
5 MPH.

ADAMSVILLE...AND HIGHWAY 281 BETWEEN ADAMSVILLE AND EVANT...ARE IN
THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. MOVE INSIDE A SAFE SHELTER IF THE STORM APPROACHES YOUR
LOCATION.
Special weather statement, Jun 25, 2:02 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT FRI JUN 25 2004

TXZ143-252100-
HAMILTON-
302 PM CDT FRI JUN 25 2004

...SIGNIFICANT WEATHER UPDATE...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HAMILTON. THE STORM WAS
BUILDING TO THE NORTH AT 10 MPH.

CARLTON...HAMILTON...HICO...LANHAM AND OLIN ARE IN THE PATH OF THIS
STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail, 2 heavy rain, 1 thunderstorm wind. Local standard time, as filed.

Hail, Hood

When
June 25, 2:24 PM CST
Where
Hood County, Tolar
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.400, -97.900

Thunderstorm Wind, Hood

When
June 25, 2:24 PM CST
Where
Hood County, Tolar
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
32.400, -97.900

Power lines were blown down by high winds.

Heavy Rain, Hood

When
June 25, 2:55 PM CST to 3:55 PM CST
Where
Hood County, 2 mi W of Granbury
Reported by
TRAINED SPOTTER
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Water was over Highway 377, 2 miles west of Granbury.

Hail, Erath

When
June 25, 3:09 PM CST
Where
Erath County, Huckabay
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.333, -98.300

Reported by the Cooperative Observer.

Heavy Rain, Milam

When
June 25, 6:25 PM CST
Where
Milam County, Milano
Reported by
LAW ENFORCEMENT
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Heavy rain resulted in high water in the railroad underpass south of town on Highway 36. Several creeks were briefly out of banks, and brief high water was reported on city streets.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410758, 5410759, 5410760, 5410761, 5410762.